If you’re investing in Juvéderm® to plump your skin or Botox® to relax your lines and furrows, you will want to look your best as soon as possible, which means avoiding the bruising that can be a normal side effect of these treatments. Bruising occurs when injectable treatments injure your capillaries, causing them to leak blood into the surrounding areas.
The Miami Herald published an article by a prominent Miami dermatologist with advice about what to do before and after injectable treatments to prevent bruising.
There are common over-the-counter (OTC) medications and supplements that increase chances of bruising. Ten days before your injectable appointment, avoid aspirin, Advil, Aleve, Motrin and ibuprofen. These pain relievers can thin the blood. If you have a headache, take Tylenol (acetaminophen).
Supplements can also increase bruising. Do not take gingko biloba, ginseng, omega-3, St. John’s Wort and vitamin E before your treatment. Green tea also increases the chance of bruising, so switch to another beverage 10 days before your treatment. And, 24 hours before treatment, do not drink any alcohol at all.
Some supplements help to prevent bruising, such as arnica and bromelain. Take one arnica table the morning of your appointment and every six hours after your injections until you’re free of bruises. Bromelain, which is pineapple-based, also helps; take 500 mg three times a day for three days after you are injected.
Realself.com queried physicians about the injectable/bruising problem. Here are their additional suggestions: (1) choose a trusted and experienced injector, (2) in addition to avoiding OTC medications, avoid prescription medications such as Coumadin, Heparin and Persantine (but don’t stop these without permission from the prescribing doctor), (3) elevate your head when you sleep following your injections, (4) use ice before, during and following your injections, and finally, (5) if you have an important event coming up, schedule your injections at least two weeks ahead of time to allow full recovery.
From The American Society for Aesthetic Plastic Surgery | www.surgery.org